contraception & depression


I caught a glimpse of something on Social Media this morning and I think its the perfect subject for a blog...

The article, discussed a recent study revealing the contraceptive pill may cause depression. I agree but i wanted to highlight the "why" part of this cause and effect. This of course is not the only potentially devastating side effect of such medication. However In regards to depression the contraceptive pill imbalances hormone levels which certainly contributes to the depression. It is also important to highlight the contraceptive pill is one of the top three most damaging factors to the GUT along with pesticides and NSAID's eg. ibuprofen . This presents a major problem as a large percentage of your neurotransmitters including serotonin is produced in the gut. Gut health is vital for overall health and in particular mental health.

Often young females choose the Oral Contraceptive Pill (OCP) to help reduce heavy, painful and irregular periods or self esteem damaging acne. The body is supremely intelligent and if a symptom arises it is for good reason and often a warning sign there is something needing attention. I would encourage you to find the cause and not mask the symptoms. Find a natural medicine practitioner who can work with you in re balancing your system and eliminate unpleasant symptoms....there is always a reason. If the OCP is used for contraception please consider the potential cost to your health and remember birth control is a shared responsibility and can be achieved in a much safer way.

Mel

Featured Posts
Posts Are Coming Soon
Stay tuned...
Recent Posts
Archive
Search By Tags
Follow Us
  • Facebook Basic Square
  • Twitter Basic Square
  • Google+ Basic Square